Doctor insights on:
What Causes Avascular Necrosis
Possibly but others: Although avascular necrosis can be related to corticosteroids it is important to know that there are other causes of avascular necrosis. There is a decrease in blood flow to the area involved. Although corticosteroids can be associated, it depends on dose and time and thus chemo steroids are less likely to be associated. Other causes: alcohol, joint injury and increased pressure ...Read moreSee 1 more doctor answer
No: Avascular necrosis can be associated with trauma, if the blood supply to the bone is interrupted by injury. Most of the time, the cause is unknown. Certain diseases such as sickle cell anemia or alcoholism have higher rates of avascular necrosis. It is not associated with strain or sprain type injuries. Steroid use is also a cause of avascular necrosis. ...Read more
Why is the " corticosteroid administration " can cause " avascular necrosis" ?
* i need the mechanism how does the " corticosteroid" work.
Not Known: While it is generally agreed that the key problem in avn is compromised blood flow to the bone, the mechanism by which corticosteroid use contributes to avn is not known. It is important to remember that this is a rare and not a common problem in corticosteroid users. ...Read more
Still unknown: Even though there is this very well-established connection between chronic Prednisone use and avascular necrosis, how this occurs remains unclear. Numerous hypotheses abound. Some argue that increased lipids seen with steroids cause vessels to joints to clog, leading to oxygen starvation & bone death. A more popular view is that vessel (venous) walls undergo thickening, leading to poor blood flow. ...Read more
Avascular necrosis: Avascular necrosis of the hip? Can definitely cause low back pain. In fact many patients come to the doctor complaining of back pain and not hip pain. But, many other things can cause low back pain as well. Have it checked to see if due to the avn or due to something else. ...Read moreSee 1 more doctor answer
Does taking weight gaining capsules/tablets continously for two years or so cause avascular necrosis of hips or other joints ? I m having it. Plz say.
Not enough info: One cannot say without knowing the ingredients of these pills. ...Read more
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis?
Perhaps: Certain chemo and radiation can cause avn. Certain cancers and disease can as well. It is best to discuss this with your oncologist or internist. ...Read more
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis? .
Possible: Certain therapeutics, although not chemotherapy, that are commonly used in cancer patients can be associated with avascular necrosis (avn). Examples of these agents include: zometa, xgeva (denosumab) and avstin that can be associated with osteonecrosis of the jaw. Dexamethasone and radiation therapy can also cause avn. ...Read moreSee 1 more doctor answer
Avascular Necrosis: Due to effect on blood vessels, causing interruption of blood supply to the bone. ...Read more
Is there any connection between current avascular necrosis of hip from no known cause and 15 yr ago subarachnoid hemorrhage of unknown cause? 60 yr
Unrelated: Avascular necrosis of the hip may occur after trauma or associated with use of steroids. The subarachnoid hemorrhage may have been result of aneurysm or trauma. If there were some issue of the hip then, there would have been very obvious signs then. If new issues now, then they are unrelated. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Avascular necrosis causes
- Causes of avascular necrosis
- Avascular necrosis of the hip causes
- Ask a doctor a question free online
- Avascular necrosis
- Necrosis avascular
- Do steriods from chemo cause avascular necrosis?
- Can radiation treatment cause avascular necrosis?
- Talk to a orthopedic surgeon online for free